Baclofen Withdrawals

Updated
Steph Says:

I have been taking 80mg of baclofen a day for the past month now. I started it October 2nd 2013-November 4th 2013. I have now been going through withdrawals from the medication for 5 days now and was curious if it will be over with very soon? I ask this because i haven't been on it long but am not sure how long this withdrawal feeling will last. I am feeling the mental withdrawal and the muscle issues at this point now. Can someone please help me out with when I will or should be getting back to normal mentally and physically?

8 Replies

Earliest Newest Votes
1
Verwon Says:

Hello, Steph! How are you feeling?

It's difficult to say, since everyone is different. That was a pretty high dosage, so what you're experiencing are most likely rebound effects from stopping it abruptly, this isn't a medication known to cause withdrawal, since it's just a muscle relaxant.

Learn more Baclofen details here.

If they continue for too long, or get severe, then you should contact your doctor.

Are there any other questions or concerns?

Was this helpful? 0
2
Patience9 Says:

You are suspose to decrease just like you took it

Was this helpful? 1
3
Mike Says:

HELLO! Yes, Baclofen is known to cause a fairly significant withdrawal syndrome similar to Benzodiapemines. Please be very careful getting off of it. It can mess up your mind pretty bad when withdrawing for a long time if you've been using it for a long time.

Was this helpful? 2
4
Patience9 Says:

There is only one way to get off t5hese drugs, The same way you got on. Otherwise you cann die.

Was this helpful? 1
5
Doctors kid and longtime pharma rep Says:

Withdrawal symptoms from using oral opioids, transdermal opioids (fentanyl), oral benzodiazepines, and baclofen (oral or intrathecal pump) can be very severe and lead to death. DO NOT STOP ANY OF THESE DRUGS "COLD TURKEY." You must be under a doctor's care. Each of these must be slowly titrated (tapered) down, using a low-dose beta blocker to manage shakes, sweats, chills, nausea/vomiting, severe diaphragm spasms that can lead to permanent GERD, emotional ups/downs, extreme mood swings, personality changes, temporary psychosis/depression/hallucinations, irregular heartbeat, very rapid heartbeat, to name a few.
Getting off these drugs requires close supervision by an experienced pain management/addiction medicine specialist who knows how to successfully manage withdrawal syndrome and getting people off these drugs. Go low and slow in your taper for the best chance at success.
You may have ZERO psychological addiction. We are talking about PHYSICAL dependence, here, which happens to everyone on any of these drugs for a few months or more.
I should know. I have been there and got to the other side intact by the Grace of God and my brilliant Tucson physician, Dr. S., M.D.; Ph.D., board certified in both pain mgmt/addiction medicine.
Fentanyl patches & lollipops, plus high-dose lorazepam is what I was discharged from the hospital on after a devastating back injury in physical therapy.
Fentanyl was easy to titrate down until I got to 25mcg patches. From there it was a nightmare. Dr. S. finally switched me to oral Oxycontin (at a much higher dose than the "equianalgesic" charts, done with single doses in healthy men, not chronic use). I finished my taper by first reducing long-acting Oxycontin to a low enough dose to then switch to short-acting oxycodone + acetaminophen. It took nearly 2 years, but I started at 300mcg fentanyl patches and 24mg daily of lorazepam at hospital discharge (both direct conversions from hospital I.V. dose--BIG MISTAKE on their part. It took me a year to walk again. I had no idea about the physical dependence & my pain doc (not Dr. S ), should have started titrating me down immediately upon hospital discharge.
I'm off fentanyl totally and now we're working on the benzo. Down to 4 mg/day, from 24mg/day. Take the drugs one at a time. It's enough, believe me.
RUN DON'T WALK FROM BENZOS & FENTANYL. Way too hard to get off, unless you're terminally ill, in which case go fentanyl all the way. Very clean, minimal side-effects, convenient patch, but wicked physical dependence.
Bottom line: under supervision of compassionate physician, go "low and slow," use the beta blocker and you WILL get through it, as outpatient. Give yourself time and be patient and positive. Prayer helps, too.
I have never craved fentanyl and never think about it, but that physical withdrawal is absolutely hell. Benzo just as bad. Good luck to all who are trying to get off of/cut down pain meds. YOU CAN DO IT, BUT NOT ALONE. God Bless You!

Was this helpful? 2
6
Scrwed by big pharma Says:

I have been taking 10 milligrams of Baclofen a day for about 3 weeks. Should I taper off or can I stop without worrying about going through withdrawals. I also take a benzodiazepine clonazepam. And have just started taking a low dose of subtex to get off of hydrocodone. And I read there's a serious drug interaction between Baclofen and subtex and the clonazepam. I have cut my dose of clonazepam and half. I'm concerned about withdrawals from the baclofen if I just stop it right away. Forgot to mention to the doctor the prescribed to subtex. That I was also taking the Baclofen. He knows I was taking the. Clonazepam and said to take as little as I can without going through withdrawals from that and to also potentially start taking Gabapentin to reduce the clonazepam daily amount. Thanks if you know anything about that I would appreciate that

Was this helpful? 0
7
RW Says:

You should never stop baclofen abruptly! This medicine has to be weaned from! It can cause fatality if stopped suddenly!

Was this helpful? 0
8
debbie Says:

HOW LONG BEFORE YOU FEEL THE WITHDRAWAL'S TO START I HAVEN'T ANY FOR 3 DAYS NOW . UNTILL I SEE MY DOCTOR.. CAN SOMEONE PLEASE TELL ME
THANK YOU SINCERLY
DEBORAHSUE

Was this helpful? 0

More Discussions:

Withdrawals from soma, morphine, xanax, oxycodone - help please

I have been in pain management for years, lost my doctor along with other patients, and primary won't fill or says s...

298 REPLIES
Withdrawals from oxycodone 30mg

I have been prescribed oxycodone 30 MG's for about 4 years 1 to 2 a day. I decided on the 11th of this month enough ...

34 REPLIES
Withdrawals - why?

My husband has used fentanyl patches for years for chronic pain. He's been on the lowest dosage for at least 2 years...

9 REPLIES
Withdrawals - help from Fentanyl

I was on liquid Methadone for chronic pain for years and while on waiting list to switch to a new Pain center, I was wea...

6 REPLIES
withdrawals from methadone 120 mg long term use

I was on 120 mg of methadone for 8 years straight with no relapse, so I decided to quit it. I got down to 110mg and had ...

5 REPLIES
Withdrawals from Zubsolv

I was taking 2-scripts for oxy and now taking Zubsolv but just ran out after 65 days. I'm miserable not as bad as wi...

5 REPLIES
Withdrawals and stroke

I had spine surgery on 7/21. I had been taking 900 mgs daily for years. By 7/24 inadequate a hemorrhagic stroke. The hos...

5 REPLIES
Withdrawals from Chantix

I quit taking Chantix a few days ago and I am having a very hard time. I am very very sad and can't stop crying. I t...

5 REPLIES
withdrawals from methadone ocycodone xanax cold turkey im scaref need dr in 93420 to prescribe meds

Help me find dr in 93420 to prescribe pain meds ive been on methadone oxycodone xanax 5 yrs someone stole mmy purse all ...

4 REPLIES
Withdrawals. Sovaldi/riba

Finished 6 mos. Tx in June. Severe mood swings, not depression more of an impatient. Frustrated...no energy and strange ...

3 REPLIES